| Model Number |
M0066802220 |
| Medical Device Problem Codes |
Material Deformation (2976); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
At the time of this report, no product has been returned for evaluation; therefore, no physical analysis can be performed.Multiple attempts have been made to obtain additional event details, including patient information, other devices used during the event, media availability and product return status.To date, no further information has been provided.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) operational instructions: to activate hydrophilic coating: · before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that procedural and/or clinical factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
Event or Problem Description
Event description: the customer was using our zipwire stiff for the pcnl procedure where the patient had a kidney stone.When the surgeon inspected the guidewire during the procedure he noticed that the coating was scraped off from the guidewire.They then removed the guidewire and replaced it with another of the same.The procedure could be completed without any other issues.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: they used another of the same device.What is the next course of action?: the device will be returned.Patient present at time of event?: yes patient complications: no patient complications device acquired from a distributor?: no.
Event or Problem Description
Additional information provided 15 january 2026: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.The procedure was a pcnl when they used our guidewire.The brand of the nephroscope is from wullf , 24 fr and it's a new one.They bought it 4 months ago.2.Was the zipwire advanced through a metal cannula or needle? the wire was advanced through our own access device called naviguide percutaneous access needle (18g x 20 cm).3.Is patient information available - age, gender, weight? no patient information is available.
Additional Manufacturer Narrative
This report is being filed to document receipt of additional information.The following sections have been updated: b4, b5, g3, g6, h2, h6 code for (d) and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into the dispenser assembly, and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150.4 cm and a finished diameter of.03290" to.03350".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The damage was located 24.3cm to 28.5cm from the distal tip.The specimen also presented large radius bend damage at 20cm from the distal tip.Additional event information was provided on january 15, 2026.The additional information confirmed that zipwire was advanced through a metal needle, naviguide percutaneous access needle (18g x 20 cm).Photos provided on january 7, 2026, were reviewed.Based on the photo analysis, the guidewire exhibited skived/cut damage to the polymer jacket, resulting in exposure of the metallic core wire at an undetermined distance from the distal tip.The customer supplied images also presented a detached section of the polymer jacket; however, this fragment was not returned with the device.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature and the extent of the skived/cut damage, as well as the bend damage near the distal tip, is representative of applying excessive and/or forceful manipulation under resistance.Additionally, the observed damage is consistent with the potential effects of advancing a zipwire through a metal needle.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.
Event or Problem Description
Information from distributor report: was issue present upon opening package?: no.
Additional Manufacturer Narrative
This report is being filed to note additional information and the receipt of the actual device for evaluation.The following sections have been updated: b4, b5, d9, g3, g6, h2, h3, h6 codes for (a), (b), and (c), and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into the dispenser assembly, and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150.4 cm and a finished diameter of.03290" to.03350".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The damage was located 24.3cm to 28.5cm from the distal tip.The specimen also presented large radius bend damage at 20cm from the distal tip.The nature and the extent of the skived/cut damage, as well as the bend damage near the distal tip, is representative of applying excessive and/or forceful manipulation under resistance.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) operational instructions: to activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Requests for additional event information remain unanswered.If any further relevant information is provided, a follow up medwatch report will be submitted.
Event or Problem Description
Images provided on (b)(6) 2026.
Additional Manufacturer Narrative
This report is being filed to document receipt of images.The following sections have been updated: b4, b5, g3, g6, h2, h6 codes for (b) and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into the dispenser assembly, and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150.4 cm and a finished diameter of.03290" to.03350".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The damage was located 24.3cm to 28.5cm from the distal tip.The specimen also presented large radius bend damage at 20cm from the distal tip.The nature and the extent of the skived/cut damage, as well as the bend damage near the distal tip, is representative of applying excessive and/or forceful manipulation under resistance.Photos provided on (b)(6) 2026, were reviewed.Based on the photo analysis, the guidewire exhibited skived/cut damage to the polymer jacket, resulting in exposure of the metallic core wire at an undetermined distance from the distal tip.The customer supplied images also presented a detached section of the polymer jacket; however, this fragment was not returned with the device.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) operational instructions: to activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As noted in the device instructions for use (dfu) warnings: do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.